Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Surfaces with triple points


Authors: Stephan Endrass, Ulf Persson and Jan Stevens
Journal: J. Algebraic Geom. 12 (2003), 367-404
DOI: https://doi.org/10.1090/S1056-3911-02-00327-2
Published electronically: November 14, 2002
MathSciNet review: 1949649
Full-text PDF

Abstract | References | Additional Information

Abstract: In this paper we compute upper bounds for the number of ordinary triple points on a hypersurface in $\mathbb{P}^3$ and give a complete classification for degree six (degree four or less is trivial, and five is elementary). However, the real purpose is to point out the intricate geometry of examples with many triple points, and how it fits with the general classification of surfaces.


References [Enhancements On Off] (What's this?)

  • [AGV] V. I. Arnol'd, S.M. Gusein-Zade, A.N. Varchenko, Singularities of Differentiable Maps, Volume II, Birkhäuser, Boston (1988)
  • [BPV] W. Barth, C. Peters, A. Van de Ven, Compact Complex Surfaces, Springer, Berlin, 1984.
  • [B-M] D. Bayer, M. Stillman, Macaulay: A system for computation in algebraic geometry and commutative algebra, Computer software available via anonymous ftp from: ftp://www.math.columbia.edu/pub/bayer/Macaulay/
  • [C] A. Cayley, A memoir on quartic surfaces, In: Coll. Works VII (1894) 133-181.
  • [DV] P. Du Val, On isolated singularities of surfaces which do not affect the conditions of adjunction I-III, Proc. Camb. Philos. Soc. 30 (1934), 453-491.
  • [G] D. Gallarati, Sulle superficie del quinto ordine dotate di punti tripli, Rend. Accad. Naz. Lincei serie VIII, vol. XII (1952) 70-75.
  • [M] Y. Miyaoka, The maximal number of quotient singularities on surfaces with given numerical invariants, Math. Annalen 268 (1984) 159-171.
  • [R] K. Rohn, Die Flächen vierter Ordnung hinsichtlich ihrer Knotenpunkte und ihrer Gestaltung, S. Hirzel (1886).
  • [SR] J. G. Semple, L. Roth, Introduction to Algebraic Geometry, Oxford University Press (1949).
  • [Y] J.G. Yang, On quintic surfaces of general type, Trans. Amer. Math. Soc. 295 (1986), 431-473.
  • [W] J. Wahl, Miyaoka-Yau inequality for normal surfaces and local analogues, Contemp. Math. 162 (1994), 381-402.


Additional Information

Stephan Endrass
Affiliation: Micronas GmbH, P. O. Box 840, D 79108 Freiburg, Germany
Email: endrass@micronas.com

Ulf Persson
Affiliation: Matematik, Chalmers tekniska högskola, SE 412 96 Göteborg, Sweden
Email: ulfp@math.chalmers.se

Jan Stevens
Affiliation: Matematik, Chalmers tekniska högskola, SE 412 96 Göteborg, Sweden
Email: stevens@math.chalmers.se

DOI: https://doi.org/10.1090/S1056-3911-02-00327-2
Received by editor(s): November 29, 2000
Published electronically: November 14, 2002
Additional Notes: The third author was partially supported by the Swedish Natural Science Research Council (NFR)

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website